He has had an abdominal ultrasound, x-rays, cushings test, heart worm test, bloodwork, blood gas analysis, tested for pancreatitis
.......everything has come back normal except for his ALKP on some of the first test. But, we believed that this was due to the temeril-P that he had been taking for itching. The ALKP went from 810 back down to 325 after the medication was stopped. I have had him examined by three different vets where I live and none of them seem to find anything wrong with him.
I do not believe that he has arthritic pain. The vets that have thouroughly checked him have never mentioned anything like that to me.
This all seem to start back in May when he started all of this itching out of the blue. We thought it may be fleas, so we gave him capstar and treated with Advantix, but the itching continued. So one of the vets gave him temeril-P for about 10-14 days. It helped as long as he was taking the meds but I did not want him to be on steroids for too long. We also tried Benedryl and hydroxyzine which only helped temporarily. He is now on Atopica, 100 mg once a day and that seems to be helping the itching situation.
HOWEVER, he still continues to have the spells of rapid breathing. They are short , rapid breaths, ranging anywhere from 36-84 breaths per minute even whe he is sound asleep. His mouth is not open whe he is doing this. He does tire very easily and pant with little activity.
I am at a loss of what to do now. He has been a healthy dog up until this point. The month prior to all of this, he had three lipomas removed, one which was a rather large sized lipoma on his chest. Other than that, he has not had anything major happen. But this has been going on for over three months now. HELP!!!